New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
6 Replies
ptalana - August 4

Has anyone experienced any side-effects taking Gabapentin? I'm a little leary starting since I always have extreme reactions to most other meds.
I hope everyone is having a wonderful summer, and staying cool.
Thanks all, Patty:)


Stacey373 - August 4

Hi Patty! My advice is to take it at night when you go to bed. A lot of meds make me sick to my stomach and/or when I was taking the Neurontin/gabapentin (not taking it anymore) I always took it at night.

Other than that...I never had any bad side effects from it...I hope it helps you, Stacey :o)


Katzra - August 4

I used to be on Neurontin a few years back, it seemed to help with the shooting nerve pains I was having. The only side effect that I could tell was specifically from that (because of other meds) was the euphoria that made all the clouds look like "pretty little white fluffy clouds" and other things more more intriguing like campfire flames were prettier, the water was clearer, other weird things like that. I started the med the first day traveling for a camping trip (hence all the outdoor references). Those effects were only noticiable for maybe a couple weeks or so. Keep in mind I was also on an anti-depressant, narcotic painkiller, and muscle relaxant.


fibromite.u.k. - August 4

Hi ptalana, please bear in mind that everyone can experience different effects from medicines. I can only tell you what happened to me. I was put on gabapentin for pain and at first I thought it was wonderful as the pain was so very much better. However, after about three months on it, I began to get very drowsy feeling and would fall asleep at any time and anywhere, once I found I had fallen asleep over a bowl of breakfast cereal, having only been up for a short time. I took a very low dose in the day time and a higher dose at night. As time went on, I became not only drowsy, but didn't feel safe to do anything that could be potentially dangerous, like crossing the road. Things just didn't seem completely real. Eventually, I decided that I would just have to come off it and one Friday evening, I stopped the tablets immediately. This was completely the wrong thing to do, as I found out afterwards that I should have come off them slowly. That weekend was a nighmare. I have restless legs which are fairly well controlled, but I suddenly had what seemed to be the worst case of them ever, as I couldn't keep still and shook all the time. I couldn't even guide food from my plate into my mouth as I was shaking so badly. I can't understand now, why my husband didn't realise that I was suffering badly from drug withdrawal and I was too drowsy to be thinking clearly. Eventually on the Monday I was almost better, but decided to see my doctor, who told me that I shouldn't have come off them so suddenly. However, by then, I felt over the withdrawal effects and just stayed off them. However, a word of warning to you, should you decide to go onto them, just don't stop them suddenly as I did. After I came off them, the pain wasn't too bad, but after about three months, it got really bad again, but this time, I started on pregabalin and am still on it over two years later. Good luck to you whatever you decide to do.


Kiwigirl - August 4

Hi Patty
As others have said, we all experience different side effects. I started on Gabapentin last November by taking 1 x 300mg a day for a few days, 2 a day and then to 3 a day.
I felt slightly nauseous the first few days and once I was on 3 a day, I felt really sleepy, if I sat down and did nothing I would fall asleep, driving was a nightmare cause I would forget to look at intersections and just drive through. (luckily survived those episodes!) After a few months that side effect wore off.
I now get almost no headaches and no migraines at all, so I have found them of a huge help and they have been the only medication that I could tolerate.
You are the only one who can decide if you will take them, good luck and take care.


Lee2010 - August 4

Hi Patty,

I have been on Gabapentin for almost a year now. I started at a very low dose and am now up to 1200mg 3x per day. I really haven't noticed any side effects from it. I'm also on blood pressure meds and Norco (narcotic pain reliever). I do get tired a bit easier, but I can blame that on any of the meds and/or the FMS. Like everyone else has said, you have to try it for yourself and see how your body reacts. Good luck - I hope that it works for you. :-)


ptalana - August 4

Thanks all for the quick replies. My doc is hoping that this med will help me sleep as most nights I'm lucky to get 4hrs. Fingers crossed that it helps, and I can finally get a decent nights sleep.
Thanks again all for sharing your experiences.
All the best, Patty:)



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question